ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A probabilistic approach to the problem of electron localization in disordered systems and sharpness of the mobility edge

Kumar, N and Subramanian, RR (1974) A probabilistic approach to the problem of electron localization in disordered systems and sharpness of the mobility edge. In: Journal of Physics C: Solid State Physics, 7 (10). pp. 1817-1821.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (396Kb) | Request a copy
Official URL: http://www.iop.org/EJ/abstract/0022-3719/7/10/008

Abstract

By applying the theory of the asymptotic distribution of extremes and a certain stability criterion to the question of the domain of convergence in the probability sense, of the renormalized perturbation expansion (RPE) for the site self-energy in a cellularly disordered system, an expression has been obtained in closed form for the probability of nonconvergence of the RPE on the real-energy axis. Hence, the intrinsic mobility mu (E) as a function of the carrier energy E is deduced to be given by mu (E)= mu 0exp(-exp( mod E mod -Ec) Delta ), where Ec is a nominal 'mobility edge' and Delta is the width of the random site-energy distribution. Thus mobility falls off sharply but continuously for mod E mod >Ec, in contradistinction with the notion of an abrupt 'mobility edge' proposed by Cohen et al. and Mott. Also, the calculated electrical conductivity shows a temperature dependence in qualitative agreement with experiments on disordered semiconductors.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Institute of Physics.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Date Deposited: 18 Dec 2009 06:53
Last Modified: 19 Sep 2010 05:47
URI: http://eprints.iisc.ernet.in/id/eprint/23841

Actions (login required)

View Item View Item